Alert archive / Louisiana / Wind Advisories in 2026
Wind Advisory 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Jan 8, 2026, 11:47 AM CST for 9 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Jan 8, 2026, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2026, 11:47 AM CST (17:47 UTC)
- In effect from
- Jan 8, 2026, 12:00 PM CST
- Expired
- Jan 8, 2026, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.8 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
380 WWUS74 KLCH 081747 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1147 AM CST Thu Jan 8 2026 LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516- 615-616-090000- /O.NEW.KLCH.WI.Y.0002.260108T1800Z-260109T0000Z/ Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Cade, Lafayette, Iota, Maurice, Cameron, Centerville, Iowa, Avery Island, Lake Arthur, Meaux, Franklin, Bayou Vista, Westlake, Hathaway, Sabine Pass, Bridge City, Branch, Welsh, Fenton, Sea Rim State Park, De Quincy, Grand Chenier, Morse, Jennings, Klondike, Topsy, Creole, Berwick, Intracoastal City, Lake Charles, Nederland, Morgan City, Port Arthur, Rayne, Stephensville, Grand Lake, Breaux Bridge, Crowley, Church Point, Forked Island, China, Elton, Vidor, New Iberia, Burns Point, Hayes, Bell City, Mauriceville, Patterson, Cypremort Point, Gueydan, Rutherford Beach, Jeanerette, Beaumont, Orange, Abbeville, St. Martinville, Sulphur, Carlyss, Johnson Bayou, Kaplan, Moss Bluff, Vinton, and Hackberry 1147 AM CST Thu Jan 8 2026 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds around 20 mph with gusts up to 30 mph expected. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 5:43 AM CST, 6 hours 4 minutes earlier. Its key messages:
- High temps ranging in the 70s continue through Friday with potential for nocturnal fog as onshore flow prevails.
- Rain chances return early Thursday with a disturbance developing in central Texas. There is a Slight risk of severe weather from the early Friday through the evening hours into early Saturday.
- Cooler temperatures anticipated late in the weekend into early next week with a light freeze possible Monday and Tuesday mornings in Central Louisiana.
Area forecast discussion, Jan 8, 5:43 AM CST, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
543 AM CST Thu Jan 8 2026
...New AVIATION...
.KEY MESSAGES...
- High temps ranging in the 70s continue through Friday with
potential for nocturnal fog as onshore flow prevails.
- Rain chances return early Thursday with a disturbance
developing in central Texas. There is a Slight risk of severe
weather from the early Friday through the evening hours into
early Saturday.
- Cooler temperatures anticipated late in the weekend into early
next week with a light freeze possible Monday and Tuesday
mornings in Central Louisiana.
&&
.SHORT TERM...
(Today through Saturday night)
Issued at 535 AM CST Thu Jan 8 2026
Upper level ridging along with high pressure in the northern Gulf
have combined to cause a very warm January with high temperature
records close to or being broken most days this week. This pattern
is beginning to change as an upper level low is moving from
Mexico into Arizona and will continue to track eastward. This
trough will cause the first round of unsettled weather. As the low
moves across the Great Plains we will see an increase in warm air
advection as south winds will be gusting up to 25 - 30 mph. With
the advection of warm moist Gulf air PWATs will quickly rise
reaching 1.5 inches by Thursday afternoon, above the 90th
percentile. Even with the high moisture content forecast,
soundings show a thermodynamic profile that is unsupportive of
widespread rain and the low-end rain chances (25%) support that
analysis.
Friday will be the day to watch as a second disturbance will move
across a longwave trough and bring the threat of severe weather to
the region. As stated in previous discussions this event will be a
high shear/low CAPE event with 0-6 km bulk shear between 30 to 50
knots but MUCAPE around 1000 J/KG. Ahead of the front, convection
will be isolated with long range CAM models indicating an
environment supportive of isolated supercells, with the main
limiting factor being a lack of CAPE. As the front approaches the
area the most storm mode will likely be QCLS with embedded
thunderstorms. Severe weather will be possible both ahead of and
with the front. The SPC has the entire area under a Marginal Risk
(level 1 of 5) with central Louisiana under a Slight Risk (level 2
of 5). The main threats will be damaging winds along with isolated
tornadoes. Make sure to keep a close eye on the forecast for
Friday. In addition to the severe weather, high PWAT values, above
the 95th percentile will lead to heavy downpours and the
possibility of flash flooding. In addition to the severe weather
threat the WPC has placed our area under a Marginal Risk (level 1
of 4) for flash flooding.
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 535 AM CST Thu Jan 8 2026
After the passage of the cold front temperatures will plummet with
overnight lows below freezing north of the I-10 corridor. For the
rest of the weekend and into the start of next week temperatures
will be close to average with highs in the upper 50s to mid 60s.
Around midweek high pressure will be to our east and warm air
advection will start to raise our temperatures and dew points.
&&
.AVIATION...
(12Z TAFS)
Issued at 535 AM CST Thu Jan 8 2026
CIGs and VIS have shown steady improvements over the last few
hours, with mostly IFR to MVFR conditions about the area. We will
continue to see improvements over the morning, along with wind
speeds increasing. There is an isolated chance for showers and
storms today, however there is low confidence in timing and
location. Tonight, we could see another round of patchy fog before
a round of scattered to numerous showers and storms ramps up near
and past the end of this cycle.
&&
.MARINE...
Issued at 535 AM CST Thu Jan 8 2026
Dense sea fog continues to be an issue with visibilities below 1
SM until after sunrise with the advisory ending at 18Z. Strong
south winds will cause conditions to be close to small craft
advisory levels.
A cold front will move offshore Friday night with the showers and
thunderstorms lasting until Saturday morning. Behind the front
strong north winds will impact the area through the start of the
work week.
&&
.FIRE WEATHER...
Issued at 535 AM CST Thu Jan 8 2026
Light winds and high humidity has limited the risk of fire
weather. A strong cold front will move across the region on Friday
with strong north winds Saturday and Sunday. Minimum RH values
will drop down to the 20 and 30% range.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 78 65 78 52 / 20 60 90 90
LCH 77 67 77 56 / 30 50 90 80
LFT 79 67 78 61 / 20 70 90 90
BPT 79 66 79 55 / 30 30 80 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 8 AM CST this morning for LAZ044-045-
055-073-074-141>143-152>154-241>243-252>254.
TX...Dense Fog Advisory until 8 AM CST this morning for TXZ515-516-
615-616.
GM...Dense Fog Advisory until noon CST today for GMZ430-432-435-436-
450-452-455.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...87Nearby
Wind Advisories in Louisiana, 2026Wind Advisories in Texas, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.